MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES
Catalog Number 1011834H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending artery with mild calcification.The ht whisper es guide wire (gw) was used in the procedure; however, an unspecified balloon became stuck during advancement over the gw.The gw and balloon had to be removed from the patient as a single unit.After removal, issues were noted with coating coming off the guide wire, resulting in the difficulty tracking the balloon.Additional information was received that it was the black polymer coating that was coming off the gw.It could not be confirmed whether or not coating remained in the patient.Another gw was used in the procedure.There was no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the patient effect appears to be related to operation circumstances.Factors that may contribute to difficulty advancing or removing a balloon catheter over the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the catheter or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have contributed to the reported difficulty during advancement or removal.Additionally, it is possible that manipulation of the balloon catheter, when resistance with the wire was met, contributed to the reported polymer separation; however, this cannot be confirmed.It could not be confirmed if the separated portions of the polymer were removed from the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B5 - describe event or problem: updated.H6 - patient code 2199 was removed and patient code 4614 was added.

Brand Name
HI-TORQUE WHISPER GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18457053
Report Number2024168-2024-00260
Device Sequence Number7285007
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public08717648116100
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number1011834H
Device Lot Number3071871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown